Which Anti-DM drug cause flatuelance and abdominal pain - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 2 CK Forum

USMLE Step 2 CK Forum USMLE Step 2 CK Discussion Forum: Let's talk about anything related to USMLE Step 2 CK exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 07-14-2011
aksyonez's Avatar
USMLE Forums Veteran
 
Steps History: 1+CK+CS
Posts: 218
Threads: 74
Thanked 116 Times in 64 Posts
Reputation: 128
Question Which Anti-DM drug cause flatuelance and abdominal pain

An obese patient with long standing diabetes 2 Dm presents to his pcp . On examination he has a decreased sensation in both lower extremities. Upon questioning he reports that he has stopped taking one of his medication because it gave him flatulence and abdominal pain. Which of the following did the man most likely stop taking?

A. An alpha glucosidase inhibitor
B. Meglitinide
C. Metformin
D. Sulfonylurea
E. Thiazolidinedione
Reply With Quote Quick reply to this message



  #2  
Old 07-14-2011
cool_atomic's Avatar
USMLE Forums Guru
 
Steps History: 1+CK+CS
Posts: 472
Threads: 29
Thanked 224 Times in 135 Posts
Reputation: 247
Default

alpha-glucosidase inhibitor! eg.miglitol, acarbose. These symptoms are the main limitation to patient compliance.
Reply With Quote Quick reply to this message
  #3  
Old 07-14-2011
Ace3's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 735
Threads: 89
Thanked 289 Times in 191 Posts
Reputation: 301
Default

answer is A because it inhibits alpha glucosidase (intestinal brush border) -->delays hydrolysis and absorption of glucose-->GI disturbence.

sulfonylureas cause hypoglycemia,
metformin mainly cause lactic acidosis
Reply With Quote Quick reply to this message
The above post was thanked by:
seemaCMC (07-14-2011)
 
  #4  
Old 07-14-2011
USMLE Forums Veteran
 
Steps History: Step 1 Only
Posts: 239
Threads: 3
Thanked 48 Times in 37 Posts
Reputation: 58
Default

A. An alpha glucosidase inhibitor
Reply With Quote Quick reply to this message
  #5  
Old 07-14-2011
USMLE Forums Veteran
 
Steps History: 1 + CS
Posts: 209
Threads: 34
Thanked 92 Times in 30 Posts
Reputation: 122
Default

A alpha glucosidase inhibitor
Reply With Quote Quick reply to this message
  #6  
Old 07-15-2011
aksyonez's Avatar
USMLE Forums Veteran
 
Steps History: 1+CK+CS
Posts: 218
Threads: 74
Thanked 116 Times in 64 Posts
Reputation: 128
Default

The correct answer is A.
Reply With Quote Quick reply to this message



Reply

Tags
Endocrinology-, Internal-Medicine-, Pharmacology-, Step-2-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
48 year old man with abdominal pain Taiyakikung USMLE Step 1 Forum 14 02-28-2011 12:57 PM
question - abdominal pain mtoi USMLE Step 1 Forum 5 10-30-2010 11:36 AM
An old man with abdominal pain DrSeddik USMLE Step 1 Forum 11 12-28-2009 11:36 PM
Right Lower Abdominal Pain Sarah-cali USMLE Step 1 Forum 3 12-20-2009 08:02 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)